Volume 34, Issue 2 (March 1989)

    Lung Embolism with Liquid Silicone

    (Received 5 January 1988; accepted 22 June 1988)

    CODEN: JFSOAD

      Format Pages Price  
    PDF 7 $25   ADD TO CART


    Abstract

    A lung embolism was reported in a case involving death following repeated injections of liquid silicone for aesthetic reasons. The liquid extracted from the sites of injection was identified as methylsilicone using infrared spectrophotometry, and the presence of silicone in vacuoles in the lung was verified by scanning electron microscopy with energy dispersive X-ray analysis (EDXA). A study has been carried out with rats after intravenous and subcutaneous injections of methylsilicone.


    Author Information:

    Bernier, F
    Head of microscopy laboratory, Instituto Nacional de Higiene y Seguridad en el Trabajo, Seville,

    Rodríguez, MA
    Head and pathologist, Instituto Nacional de Toxicología, Seville,

    Soria, ML
    Chemists, Instituto Nacional de Toxicología, Seville,

    Lopez-Artíguez, M
    Chemists, Instituto Nacional de Toxicología, Seville,

    Repetto, M
    Director, Instituto Nacional de Toxicologia, Seville,

    del Carmen Martínez, M
    Head and pathologist, Instituto Nacional de Toxicología, Seville,


    Stock #: JFS12667J

    ISSN: 0022-1198

    DOI: 10.1520/JFS12667J

    ASTM International
    is a member of CrossRef.

    Author
    Title Lung Embolism with Liquid Silicone
    Symposium , 0000-00-00
    Committee E30